MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994); Chills (2191)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had chronic kidney disease stage 5.On (b)(6) 2024 the patient underwent right inguinal catheterization under local anesthesia, and the operation went smoothly.On (b)(6) 2024 hemodialysis was performed respectively, and the blood sugar process went smoothly.On october 21, the patient developed fever, with a body temperature of 38.8, accompanied by chills, pain at the right inguinal catheterization site, no cough, sputum, frequent urination, urgency, or pain.Pe (physical examination) observations, a small amount of purulent secretions were seen at the right inguinal catheterization site, and the rest of the physical examination had nothing special.Considering catheter infection, ampicillin sodium and sulbactam sodium was added for anti-infection.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, g3, h6 (fdm) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had chronic kidney disease stage 5.On october 16, the patient underwent right inguinal catheterization under local anesthesia, and the operation went smoothly.On october 17, october 18, and october 19, hemodialysis was performed respectively, and the blood sugar process went smoothly.On october 21, the patient developed fever, with a body temperature of 38.8, accompanied by chills, pain at the right inguinal catheterization site, no cough, sputum, frequent urination, urgency, or pain.Pe (physical examination) observations, a small amount of purulent secretions were seen at the right inguinal catheterization site, and the rest of the physical examination had nothing special.Considering catheter infection, an oral medication ampicillin sodium and sulbactam sodium was added for anti-infection.There was nothing unusual observed on the device prior to use.Flushing was done prior to use.There was no leak and tego was not utilized.There were no luer adapter issue.There was no cleaning agent used on the device.The insertion site was treated with iodine wiped prior to product placement.There were no other defects/damages found on the product aside from the reported issue.There were no other products being utilized with the device.No excessive force was used on the device.As a remedial action, the catheter was replaced and the procedure was completed after resolving the issue.There was 2-3ml of blood loss and blood transfusion was not required due to the event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient had chronic kidney disease stage 5.On (b)(6) the patient underwent right inguinal catheterization under local anesthesia, and the operation went smoothly.On october 17, october 18, and october 19, hemodialysis was performed respectively, and the blood sugar process went smoothly.On (b)(6), the patient developed fever, with a body temperature of 38.8, accompanied by chills, pain at the right inguinal catheterization site, no cough, sputum, frequent urination, urgency, or pain.Pe (physical examination) observations, a small amount of purulent secretions were seen at the right inguinal catheterization site, and the rest of the physical examination had nothing special.Considering catheter infection, an oral medication ampicillin sodium and sulbactam sodium was added for anti-infection.There was nothing unusual observe on the device prior to use.Flushing was done prior to use with no abnormality.There was no leak and tego was not utilized.There were no luer adapter issue.There was no cleaning agent used on the device.The insertion site was treated with iodine wiped prior to product placement.There were no other def ects/damages found on the product aside from the reported issue.There were no other products being utilized with the device.No excessive force was used on the device.As a remedial action, the catheter was replaced and the procedure was completed after resolving the issue.There was 2-3ml of blood loss and blood transfusion was not required due to the event.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20786486
Report Number1282497-2024-20029
Device Sequence Number15186750
Product Code MPB
UDI-Device Identifier10884521006539
UDI-Public10884521006539
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888135241
Device Catalogue Number8888135241
Device Lot Number2327000134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/14/2024
02/12/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/19/2024
02/14/2025
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale